Sign in to follow this  
WinterSown

Thermotabs and Instant Nausea

Recommended Posts

The neuro added thermotabs to my management a few days ago and so far they seem to take the edge off some symptoms yet about a minute after I take one I am instantly nauseous. I have to drink more water to thin out the salt bomb which helps ease off the reaction intensity. I am hoping this is just my body adjusting to a new drug and I'll get used to it soon but in the meantime does anyone have advice on how to take these without the quease? Pleh.

Thermotabs

Share this post


Link to post
Share on other sites

I can't do them. I tried after my cardiologist recommended them, but large amounts salt is an emetic and taking that much of it instantly and compressed into a tiny tab means nausea and vomiting is very likely. When I was trying to power through, I would drink an entire bottle of water, take the salt tab, and then drink another bottle immediately after. It helped, but did not solve the problem and drinking that much water that quickly can make you feel gross all on it's own. Honestly, they don't have anything that you can't get in a standard electrolyte drink. Banana bag oral solutions have the equivalent of two thermotabs in them (twice as much chloride, sodium, and potassium) plus added vitamins. Pedialyte is essentially a liquid version of a thermotab, except with a lot more potassium. With all the electrolyte options out there, I decided that the torture of thermotabs simply wasn't worth it. 

Share this post


Link to post
Share on other sites

Thank you Vepa. Right now it's all hands on deck to raise my BP and this is another step in the Cut My Drugs and Raise My Vitals ChaCha. My doctors are very good at keeping me out of the gutter, literally, so no complaints there. I so want less reactions to my actions to improve my health. Right now I'm just taking three tabs--AM, afternoon, and PM, I'll give it a few more days and hopefully it will settle out or I'm chucking the bottle. 

 

 

Share this post


Link to post
Share on other sites

I can't tolerate those either.  I do better on Vitassium capsules and Trioral rehydration salts.  I have Banana Bag sachets but haven't tried them yet.  Good luck.

Share this post


Link to post
Share on other sites

I love broth, I love mugs of it in winter. I am making veggie soup this afternoon--yummy brothy goodness. This morning I had less of a reaction. I made sure I was well fed and watered first and then I went back to bed for a bit after taking the termotab. I felt better afterwards, less barfiness. I am learning how to take them--I don't like them one bit but so far I have some less fog and I'm less fainty so I need to stick with it until my reactions or symptoms worsen.

 

Share this post


Link to post
Share on other sites

Check with your doctor, but you may not need need to force yourself to take salt pills if you can find the same salt content from something else.  A theromtab has one gram of salt.  The broth I drink has 750 mg of salt per serving.  A couple of cups is more than a thermotab.  You have to read the package of the broth to determine the salt content.

The body's normal reaction is to throw up too much salt.  Some people aren't able to tolerate it.  I was one of those, but found my salt content another way.

Share this post


Link to post
Share on other sites

The neuro put me on the thermotabs because my BP is as low as my energy, got lots of fog though. I'll be seeing my primary next week and the two cardios in three weeks, we'll talk about it and adjust as needed. I would love to be off most my drugs, I am on less than last year which I attribute to my PT who has created wonderful exercise and balance programs for me. 

 

 

Share this post


Link to post
Share on other sites

Thermotab isn’t a drug. It’s just a salt pill. You can usually get the same salt through food, and then you wouldn’t need the pill, but make sure your doctor agrees,

Share this post


Link to post
Share on other sites

Yes, that's right. Salt pills are not drugs. Sorta. And, as I wrote above, I would still like to be off most my drugs next year. Luckily my doctors are professors and or department heads. I suspect they may know about sodium and its effects.

 

Share this post


Link to post
Share on other sites

Professors and department heads and med students alike can all tell you that salt from a salt tab is still just salt. Salt tabs are recommended as another way to increase intake, but they do not provide any additional special benefits. If salt tabs are making you nauseous, taking in the same amount of salt via alternate methods should be just as beneficial.

Share this post


Link to post
Share on other sites

Tonight I am happy. They're not making me nauseous anymore, I take them with food now and I am fine. Fortunately it was just a matter of a few days, I was able to adapt my management to use them. No reaction at all now except feeling better. I didn't need any naps today and could exercise with a few different pieces here, I'm about to go put on my ski pants and walk the dogs one after each other, no snow but it's COLD. Tomorrow I go back to PT, my first visit after starting thermotabs--I am stoked to see how well I do in my workout. 

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this